MAUDE Adverse Event Report: BECTON DICKINSON PROTECTOR P50 MULTIPACK; CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM

BECTON DICKINSON PROTECTOR P50 MULTIPACK; CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM
Catalog Number 515106
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/18/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H11.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It is reported coring.Event description: this is a complaint about bevacizumab coring.It was reported that coring occurred inside the vial.Coring was discovered when attempting to withdraw the drug (after connecting the protector and injector).The injector (515005) is lot 2410008.
 
Additional Manufacturer Narrative
Pr (b)(4): follow up for device evaluation, one protector connected to a vial was provided to our quality team for investigation.Through visual inspection, a grey particle was observed.Additional evaluations identified the particle is consistent with material from the stopper of the vial.It was noted the area where the protector needle punctured the vial was slightly raised, creating a large hole within the stopper.No issues were identified within the needle of the protector that could have contributed to this observation.Fragmentation testing is performed during manufacturing to evaluate any particulates generated after ten activations.A device history review was performed for protector lot 2411104; no deviations or non-conformances were identified during the manufacturing process that could have contributed to incident.While phaseal needles are designed to reduce coring, there are several factors that may impact coring tendency.Coring of the rubber stopper may result depending on the stopper quality, the design and dimensions of the needles used, or if a poor connection of the protector occurs.It is important to ensure the vial is not expired as that can impact the quality of the rubber stopper.Based on our investigation and sample evaluation, it was determined the particles generated during the assembly of the protector onto the vial due to the condition of the vial stopper.No issues related to the injector used were found.
 
Event or Problem Description
Additional information received: is the protector attached manually or using the assembly fixture? the protector attached using the assembly fixture.Did this occur after the 1st withdrawal or had other withdrawals occurred before? the protector and vial are connected, then the protector and injector are connected.When attempting to collect the drug, coring is noticed, and collection is interrupted.A different vial is used.

Brand Name
PROTECTOR P50 MULTIPACK
Common Device Name
CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON, S.A.
camino de valdeolivia
s/n
san agustin de guadalix
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key22739688
Report Number3003152976-2025-00426
Device Sequence Number20630272
Product Code ONB
UDI-Device Identifier00382905151064
UDI-Public(01)00382905151064(17)291031(10)2411104
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K123213
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number515106
Device Lot Number2411104
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/30/2025
Supplement Date Received by Manufacturer09/16/2025
Initial Report FDA Received Date08/07/2025
Supplement Report FDA Received Date09/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/18/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown